MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that "yesterday, while i was in surgery with doctor, he had a patient scheduled for an iol exchange from an company monofocal iol to have exchanged for a panoptix toric lens.The patient originally had a lens implanted in 2018 by another surgeon not in the area.Patient had a very myopic outcome from the surgery in 2018, & doctor also noted opacity on the iol when viewing though the slit lamp." also, "during the surgery yesterday, doctor was unable to safely remove the iol due to bag integrity.He noted the iol was really cocooned in the bag.He ended surgery without removing iol & told the patient they would re-group for a future plan to come back to surgery on another day to do add a piggyback iol & correct residual astigmatism.Dr noted the opacity wasn¿t as bad in surgery as it appeared through the slit lamp.Additional information has been requested and received the patient information.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating that the iol was explanted and exchanged with a piggyback lens.
 
Additional Manufacturer Narrative
Additional information has been provided in b.5., d.6.B., h.3., h.6., and h.10.The product was not returned.Two photos were provided.Both showed the same image with different lighting.Both were photos of implanted single-piece iol.Unable to recognize the reported opacity in either of the two photos.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Review of the provided photos could not determine the area of interest.Information was provided that the original lens was implanted in 2018.Due to difficulty trying to remove the lens, a piggyback lens was placed for the myopic outcome.The surgeon indicated that the noted the opacity wasn¿t as bad in surgery as it appeared through the slit lamp.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18396754
Report Number1119421-2023-02219
Device Sequence Number4072594
Product Code HQL
UDI-Device Identifier00380652332675
UDI-Public00380652332675
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.205
Device Lot Number12607830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale